Skip to content
My WebMD Sign In, Sign Up
Really hoping to find some answers.
avatar
lookingforanswers81 posted:
I am a 30 yr old female. I have been losing my hair now for about 6 years or so. It started out by getting thinner and thinner and now it is worse than ever. I have been seeing a thyroid doctor for years now that checks my levels from time to time. Keeps telling me that I have a boarderline low tsh. But doesnt want to treat it yet. Around the same time I started noticing hair loss, I also starting have anxiety attacks. I was on medicine for while but havent been on anything for that now in 2 years. Every doctor tells me something different. My primary doctor tells me to take vitamins. My thyroid doctor kind of blows it off as not a big deal, the hair loss. My dermotologist that i have been seeing gave me a b2 vitamin and clobetasol to put on my scalp at night. The nurse at her office told me she also had a low tsh and started taking synthroid and it helped her hair loss so much. Now I see that Synthroid also has a side effect of hair loss. So confused and dont know which way to go. I need to do something. I am at the point of wanting a hair weave, but have no idea about that and wouldnt even know where to go. If anyone has any words of wisdom for me, please help...
Reply
 
avatar
blsdnsvdd responded:
It's very difficult to find a thyroid doc who will look past the TSH levels. Most importantly are the Ft4 and Ft3 levels, because they determine how a hypo patient actually feels. If you can get your doc to test these levels, that will be great. Even if they are in range, most hypo patients feel relieve when the FT4 level are in the mid point range and FT3 level is around the upper third of it's range. I am having issues converting well with T4 med's only and in the midst of fighting with my doc to try T3 med's along with to see if that will help me. Check out this website and do a check list. Hope it helps.
http://thyroid.about.com/cs/basics_starthere/a/hypochecklist.htm
 
avatar
lookingforanswers81 replied to blsdnsvdd's response:
Thank you very much for responding. It is just so hard to know that it is a long road ahead of me. So many different dr's opinions and different treatments. I will look at the website though, and have my apt. set with the doctor. thanks again : )


Spotlight: Member Stories

I'm a 40 year old female and have been treating my manic depression with Lithium therapy for about 10 years,straight.I had no idea of the dangers ...More

Helpful Tips

Hashimoto's Patients Beware: Mood Disorders!
Hello all! I was diagnosed with Hashimoto's four years ago and have been struggling with mood problems ever since. I was diagnosed with ... More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.